Alert archive / California / Wind Advisories in 2022
Wind Advisory 7, NWS Medford, OR
NWS Medford, OR issued this wind advisory at Mar 14, 2022, 3:40 AM PDT for Modoc County, Siskiyou County, California; Klamath County, Lake County, Oregon. It took effect at Mar 14, 2022, 2:00 PM PDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Mar 14, 2022, 3:40 AM PDT (10:40 UTC)
- In effect from
- Mar 14, 2022, 2:00 PM PDT
- Expired
- Mar 15, 2022, 11:00 AM PDT
- In force
- 21 hr
- Issued by
- NWS Medford, OR
Counties Modoc County, CA, Siskiyou County, CA, Klamath County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 115 km from the middle of the area, began a volume at 10:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 10.7 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1410 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
341 WWUS76 KMFR 141040 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 340 AM PDT Mon Mar 14 2022 CAZ081-142300- /O.NEW.KMFR.WI.Y.0007.220314T2100Z-220315T0900Z/ Central Siskiyou County- Including the city of Weed 340 AM PDT Mon Mar 14 2022 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM PDT TUESDAY... * WHAT...South winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...The southern half of the Shasta Valley, including Gazelle and Weed. * WHEN...From 2 PM this afternoon to 2 AM PDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ085-ORZ030-031-142300- /O.NEW.KMFR.WI.Y.0007.220315T0300Z-220315T1800Z/ Modoc County- Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- 340 AM PDT Mon Mar 14 2022 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 11 AM PDT TUESDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Higher terrain areas of Lake County including the Winter Rim and Highway 31 between Summer Lake and Paisley. Additionally, the higher peaks of the Warner Mountains in both Lake and Modoc Counties. * WHEN...From 8 PM this evening to 11 AM PDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Visit us at https://www.weather.gov/Medford
4 follow-up statements
671 WWUS76 KMFR 142145 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 245 PM PDT Mon Mar 14 2022 CAZ081-150900- /O.CON.KMFR.WI.Y.0007.000000T0000Z-220315T0900Z/ Central Siskiyou County- Including the city of Weed 245 PM PDT Mon Mar 14 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT TUESDAY... * WHAT...South winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Interstate 5, south of Grenada, this includes Gazelle and Weed. * WHEN...From 2 PM this afternoon to 2 AM PDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ085-ORZ030-031-151100- /O.CON.KMFR.WI.Y.0007.220315T0300Z-220315T1800Z/ Modoc County- Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- 245 PM PDT Mon Mar 14 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 11 AM PDT TUESDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Higher terrain areas of Lake County including the Winter Rim and Highway 31 between Summer Lake and Paisley. Additionally, the higher peaks of the Warner Mountains in both Lake and Modoc Counties. * WHEN...From 8 PM this evening to 11 AM PDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Visit us at https://www.weather.gov/Medford
436 WWUS76 KMFR 150855 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 155 AM PDT Tue Mar 15 2022 CAZ081-151000- /O.EXP.KMFR.WI.Y.0007.000000T0000Z-220315T0900Z/ Central Siskiyou County- Including the city of Weed 155 AM PDT Tue Mar 15 2022 ...WIND ADVISORY WILL EXPIRE AT 2 AM PDT EARLY THIS MORNING... Wind gusts will subside through the morning. $$ CAZ085-ORZ030-031-151700- /O.CON.KMFR.WI.Y.0007.000000T0000Z-220315T1800Z/ Modoc County- Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- 155 AM PDT Tue Mar 15 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... * WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Higher terrain areas of Lake County including the Winter Rim and Highway 31 between Summer Lake and Paisley. Additionally, the higher peaks of the Warner Mountains in both Lake and Modoc Counties. * WHEN...Until 11 AM PDT this morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Visit us at https://www.weather.gov/Medford
215 WWUS76 KMFR 151703 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 1003 AM PDT Tue Mar 15 2022 CAZ085-ORZ030-031-151815- /O.CON.KMFR.WI.Y.0007.000000T0000Z-220315T1800Z/ Modoc County- Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- 1003 AM PDT Tue Mar 15 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph this morning. Winds will diminish just slightly this afternoon, before diminishing more significantly this evening. * WHERE...Higher terrain areas of Lake County including the Winter Rim and Highway 31 between Summer Lake and Paisley. Additionally, the higher peaks of the Warner Mountains in both Lake and Modoc Counties. * WHEN...Until 11 AM PDT this morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Visit us at https://www.weather.gov/Medford
325 WWUS76 KMFR 151806 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 1106 AM PDT Tue Mar 15 2022 CAZ085-ORZ030-031-151915- /O.EXP.KMFR.WI.Y.0007.000000T0000Z-220315T1800Z/ Modoc County- Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- 1106 AM PDT Tue Mar 15 2022 ...WIND ADVISORY HAS EXPIRED... The Wind Advisory has expired. Southwest winds which gusted at 35 to 52 mph last night into this morning have diminished below advisory levels. $$ Visit us at https://www.weather.gov/Medford
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Mar 13, 8:29 PM PDT, 7 hours 11 minutes earlier.
Area forecast discussion, Mar 13, 8:29 PM PDT, 7 hours 11 minutes before
Area Forecast Discussion
National Weather Service Medford OR
829 PM PDT Sun Mar 13 2022
.SHORT TERM...A frontal system will approach the area tonight
into Monday morning. Ahead of this front, areas of light showers
are expected along coastal areas this evening and tonight. For Monday
morning, high resolution models show increased chances for light
precipitation from the southern Oregon Cascades west and across
portions of far western Siskiyou County. Then as this front moves
onshore Monday afternoon and across the area Monday evening
through Tuesday morning it will bring widespread precipitation.
Moderate precipitation is expected from the Cascades west with
some areas of heavy precipitation possible along the coast. East
of the Cascades, expect mainly light precipitation. Snow levels
will rise to 6000 to 8500 feet Monday afternoon and remain high
into Monday night, lowering to 5000 to 6000 feet Tuesday morning.
So expect mainly rain over the area with some higher mountain
snow.
Although winds with this front will not be as strong as the last
frontal system on Saturday, breezy to gusty south winds are
expected to develop across much of the area Monday afternoon into
Monday night, with the strongest winds in the Shasta Valley, over
the higher mountains and for higher terrain east of the Cascades.
High resolution models show the potential for strong gusty winds
in the southern Shasta Valley, into the Winter Rim and Summer
Lake areas and for portions of eastern Siskiyou County Monday
evening and night. Have increased winds for these areas with gusts
of 30 to 45 mph. Higher mountains will also see strong gusty south
winds during this period.
This front will shift east of the area Tuesday morning into
Tuesday afternoon with decreasing winds. Widespread showers
Tuesday morning will decrease Tuesday afternoon into Tuesday
night.
&&
.AVIATION...14/00Z TAFs...A mix of VFR/MVFR conditions prevail
across the area this afternoon, along with some lingering terrain
obscurations. Conditions will continue to improve this evening,
though skies will never fully clear tonight. Lingering VFR cigs
overnight will limit fog development, and VFR conditions are
expected to prevail across the region overnight into Monday morning.
Another front will move into the area Monday afternoon and evening.
Though winds won't be as strong as they were on Saturday,
breezy/gusty winds will develop again Monday afternoon and evening.
Cigs gradually lower to MVFR Monday morning and afternoon as this
front moves inland and terrain obscurations redevelop. /BR-y
&&
.MARINE...Updated 730 PM PST Sunday 13 March 2022...Breezy south
winds and very steep and hazardous seas will continue this evening
and overnight, though seas will subside some overnight. Active
weather will continue Monday, with the next front expected during
the afternoon and into Monday night. Seas will build during this
time, initially due to strong winds as gales are possible with this
front from Cape Blanco northward. Then, seas build further early
Tuesday morning as another long period heavy northwest swell builds
into the waters. Seas gradually subside Tuesday night into
Wednesday, with relatively calmer conditions continuing through the
end of the week. A weak front will move onshore Thursday, with a
stronger front possible next weekend. /BR-y
&&
.PREV DISCUSSION... /Issued 245 PM PDT Sun Mar 13 2022/
DISCUSSION...Compared to yesterday afternoon and evening, today is
quieter with not much more than isolated showers north of the Umpqua
Divide and winds are not as strong east ofthe Cascades. The trend is
for both showers and winds to diminish this afternoon with dry
conditions expected tonight into Monday morning as upper level
ridging builds into the area. The ridge will quickly move east
Monday as the upper flow becomes southwesterly. A frontal boundary
that is nearly parallel to the upper flow will inch closer to the
coast Monday afternoon. There's good agreement even when
precipitation does move in Monday afternoon, it will be mainly
confined to the coast and coastal mountains with most locations away
from these areas and south of the Umpqua Divide remaining dry into
most of Monday afternoon.
The frontal boundary will push into the area late monday afternoon
and lasting into Monday night. The coast and coastal counties will
likely see rain developing in the afternoon, which will become
moderate to heavy Monday night. 18 hour rainfall amounts along the
south coast and coastal mountains from Monday afternoon through
Monday night could range between 1.50-2 inches, which is less than
what the general consensus was showing yesterday. This is due in
part that the front is not expected to be over one area for a long
period of time and the while the moisture source is deep, it's not
going to stick around for very long (12 hours). Note: The system on
Monday shows the AR (atmospheric river) scale is between a 1 and 2
on a scale of 5, mainly due to this being a 12 hour duration. Snow
levels will be high (over 7000 feet) on Monday and 6500 feet Monday
night, so snow concerns will be very limited to the higher peaks
along the Cascades and Siskiyous.
Tuesday, the front will push southeast of the area with a moist west
to northwest flow aloft and an upper trough moving overhead.
Precipitation Tuesday will be gradually diminishing with most ending
Tuesday evening. Snow levels Tuesday are expected to be between 4500
and 5000 feet, but snow amounts over the cascades will be limited
due to the fact precipitation will be decreasing. Crater Lake and
Diamond Lake will probably pick up 1-3 inches on Tuesday.
Tuesday night is expected to be dry and depending on how much
clearing takes place patchy to areas of fog are possible for some
west side valley locations and patchy freezing fog in some of the
valleys in Klamath and central Siskiyou county. -Petrucelli
LONG TERM...Wednesday through Sunday, March 16-20, 2022...
On Wednesday, heights will rise as short wave ridging builds in from
the Pacific. With surface high pressure building in as well, low-
level moisture could bring patchy/areas of low clouds/fog Wednesday
morning, especially for the valleys west of the Cascades. However,
we do expect dry weather and a mainly sunny, milder afternoon.
The progressive pattern will transition to a split flow Wednesday
night into Thursday. The short wave ridge axis shifts east of the
Cascades during this time period, and this will allow a weak Pacific
disturbance to move through on Thursday. For the third straight day,
guidance is showing one piece of energy associated with this
disturbance heading into Washington, while another heads off to our
south into California. An elongated trough will zip through the
area, but moisture levels really aren't sufficient to produce much
in the way of precipitation. We are carrying a chance of showers (20-
50%) in areas along and west of the Cascades, highest along the
coast north of Cape Blanco. But, as mentioned yesterday, in weak
split flow patterns, much of our area ends up dry. The high PoP
forecast for this time period continues to be about 50% along the
coast from near Coos Bay northward. So, it's about equally as likely
not to rain there as it is. It should also be noted that this
probability is also for >=0.01" of rain. In this case, no matter
what, we aren't expecting much rainfall -- our QPF forecasts only
indicate a hundredth or two in those areas.
Beyond that, confidence is still high that another fairly robust
frontal system and upper trough will reach our coast late Friday or
Friday night, then move onshore Saturday. Some of the deterministic
guidance at this range continues to waffle a bit (to be expected),
showing the potential for split flow to continue. This could result
in a more fragmented front pushing through during this period.
However, the majority of ensemble members are still indicating a
more coherent front with largely beneficial rainfall. The official
forecast leans on the ensemble guidance at this time.
By next Sunday and into early next week, behind the departing upper
trough, cluster analysis and ensembles show yet another upper ridge
building off the West Coast (par for the course this winter, but
also just in time to welcome spring). This favors dry weather
with above normal temperatures. -Spilde
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...
CA...None.
Pacific Coastal Waters...
Small Craft Advisory until 11 AM PDT Monday for PZZ350-356.
Hazardous Seas Warning until 11 PM PDT this evening for PZZ356.
Hazardous Seas Warning from 11 AM Monday to 5 AM PDT Tuesday for
PZZ356.
Gale Watch from Monday morning through late Monday night for
PZZ350-370.
Hazardous Seas Warning until 5 AM PDT Tuesday for
PZZ350-370-376.
CCThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 2:30 AM PDT | Gale Warning | MFR | 23 hr | |
| Mar 14, 2:30 AM PDT | Small Craft Advisory | MFR | 69 hr | |
| Mar 14, 1:48 PM PDT | Small Craft Advisory | MFR | 57 hr | |
| Mar 14, 1:48 PM PDT | Hazardous Seas Warning | MFR | 11 hr |
Nearby
Wind Advisories in California, 2022Wind Advisories in Oregon, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.